Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS Wichita, KS

August 18, 2006Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 18, 2006, 5:56 PM CDT for Saline County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2006, 5:56 PM CDT (22:56 UTC)
Expired
Aug 18, 2006, 7:00 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Saline County, KS

The radar

The Wichita radar (KICT), 129 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:01 PM CDTHAIL 17 Ssw Brookville, KSNICKEL TO QUARTER SIZE HAIL CURRENTLY FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 182256
SVRICT
KSC169-190000-
/O.NEW.KICT.SV.W.0239.060818T2256Z-060819T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT FRI AUG 18 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 700 PM CDT.

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF BROOKVILLE...OR 17 MILES EAST OF ELLSWORTH...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASSARIA...BRIDGEPORT...BROOKVILLE...NEW CAMBRIA...SALINA...
  SMOLAN...SALINA AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3883 9796 3859 9796 3860 9751 3895 9737
      3893 9769

$$

LAWSON
4 follow-up statements
000 
WWUS53 KICT 182307
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT FRI AUG 18 2006

KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
606 PM CDT FRI AUG 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...

AT 603 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND 
DAMAGING WINDS UP TO 60 MPH 7 MILES SOUTH SOUTHWEST OF BROOKVILLE.  
THIS STORM WAS LOCATED NEAR BROOKVILLE...OR 17 MILES SOUTHWEST OF 
SALINA...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BROOKVILLE BY 615 PM CDT.
  5 MILES NORTHWEST OF SMOLAN BY 635 PM CDT.
  NEAR SALINA BY 655 PM CDT.

THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
      3893 9769

$$

SCHRECK
000 
WWUS53 KICT 182321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT FRI AUG 18 2006

KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
622 PM CDT FRI AUG 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR SMOLAN...OR 11 MILES SOUTHWEST OF SALINA...MOVING NORTHEAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SALINA BY 650 PM CDT.

THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
      3893 9769

$$

SCHRECK
000 
WWUS53 KICT 182347
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT FRI AUG 18 2006

KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
647 PM CDT FRI AUG 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR SMOLAN...OR 7 MILES SOUTH OF SALINA...MOVING NORTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NEW CAMBRIA BY 700 PM CDT.

THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
      3893 9769

$$

SCHRECK
000 
WWUS53 KICT 182359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI AUG 18 2006

KSC169-190009-
/O.EXP.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
659 PM CDT FRI AUG 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 655 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
      3893 9769

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:14 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 18, 3:14 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT FRI AUG 18 2006

.DISCUSSION...
MAIN FORECAST CONCERN IS PRECIPITATION CHANCES THROUGH SATURDAY.

TONIGHT:
PRECIPITATION HAS BEEN ONGOING ACROSS FAR NORTHEAST KANSAS
TODAY...AND THE SURFACE FRONT EXTENDS ACROSS NORTHWEST KANSAS INTO
SOUTHEAST NEBRASKA. MODELS ARE NOT HANDLING THE PLACEMENT OF THE
FRONT VERY WELL TODAY...AND THEY SHOW MUCH OF THE PRECIPITATION
ALONG AND BEHIND THE FRONT. THUNDERSTORMS SHOULD REALLY GET GOING
ACROSS CENTRAL KANSAS THIS EVENING AS THE LOW LEVEL JET GETS GOING.
WITH THE SLOWER FRONTAL MOVEMENT...BELIEVE THE PRECIPITATION WILL
NOT BE QUITE AS HEAVY AS PREVIOUSLY THOUGHT...HOWEVER THE HEAVIEST
PRECIPITATION THAT DOES FALL WILL CERTAINLY BE OVER CENTRAL KANSAS
TONIGHT.  MOISTURE TRANSPORT DOES NOT LOOK VERY STRONG ACROSS THE
FORECAST AREA TONIGHT...AND IS FOCUSED FURTHER NORTHWEST BEHIND THE
FRONT. WITH THIS IN MIND...KEPT PRECIPITATION CHANCES HIGHEST ACROSS
CENTRAL KANSAS WITH THE FLOOD WATCH IN EFFECT...AND LOWERED THEM
SIGNIFICANTLY OVER SOUTHERN KANSAS.

SATURDAY-SATURDAY NIGHT:
THE FRONT DOES MOVE THROUGH THE FORECAST AREA ON SATURDAY
MORNING...THEREFORE PRECIPITATION CHANCES INCREASE ACROSS THE ENTIRE
AREA BY SATURDAY EVENING. BEST INSTABILITY AND SHEAR ARE AGAIN
BEHIND THE FRONT...HOWEVER THE MOISTURE TRANSPORT IS WEAK THROUGHOUT
THE DAY SO WE DO NOT EXPECT VERY HEAVY PRECIPITATION. TEMPERATURES
ARE GOING TO BE BELOW NORMAL...MAINLY IN THE LOWER TO MIDDLE 80S
BEHIND THE FRONT ON SATURDAY WITH THE CLOUDS AND PRECIPITATION
THROUGHOUT THE REGION...AND IN THE LOWER 90S OVER SOUTHERN KANSAS
AHEAD OF THE FRONT.

SUNDAY-SUNDAY NIGHT:
PRECIPITATION SHOULD BE SOUTH AND EAST OF THE AREA BY
SUNDAY...UNLESS THE FRONT SLOWS DOWN SIGNIFICANTLY. TEMPERATURES
WILL AGAIN BE BELOW NORMAL WITH LOWER 1000-850MB HEIGHTS SUPPORTING
LOWER TO MIDDLE 80S.

MONDAY-THURSDAY:
A RIDGE WILL DEVELOP OVER THE ROCKIES FOR THE BEGINNING OF NEXT
WEEK...PROVIDING NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE
SURFACE FOR A FEW DAYS. THE 18/12Z GFS INDICATES THAT A SURFACE
FRONT WILL MOVE THROUGH THE CENTRAL PLAINS ON THURSDAY
NIGHT...HOWEVER THE ECMWF SHOWS THE FRONT STILL OVER THE WESTERN
DAKOTAS AND WESTERN NEBRASKA DURING THIS TIME. WITH THE DISAGREEMENT
IN THE MODELS THAT FAR OUT...DECIDED TO LEAVE THURSDAY NIGHT DRY FOR
NOW. THIS WILL BE SOMETHING TO WATCH AS THIS TIME GETS CLOSER.
OTHERWISE IT LOOKS LIKE A DRY PERIOD. TEMPERATURES WILL BE ABOUT
NORMAL FOR THE BEGINNING OF THE WEEK WITH A WARM UP BY THE END OF
THE WEEK.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  85  68  85 /  40  40  30  10
HUTCHINSON      70  84  66  84 /  60  50  20  10
NEWTON          71  84  66  84 /  60  40  20  10
ELDORADO        73  85  67  84 /  40  40  30  10
WINFIELD-KWLD   75  90  69  86 /  30  30  40  10
RUSSELL         68  82  64  83 /  80  50  10  10
GREAT BEND      68  83  65  83 /  80  50  20  10
SALINA          68  82  63  82 /  80  50  10  10
MCPHERSON       68  83  65  83 /  70  50  10  10
COFFEYVILLE     75  94  70  86 /  20  30  40  10
CHANUTE         75  87  67  84 /  30  30  30  10
IOLA            74  85  65  83 /  40  30  20  10
PARSONS-KPPF    75  91  69  85 /  30  30  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR KSZ072-095-096-098>100.

FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ032-033-047>051.

&&
Hazardous weather outlook, Aug 18, 3:53 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT FRI AUG 18 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
353 PM CDT FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ACROSS CENTRAL
KANSAS...AS A COLD FRONT APPROACHES FROM THE NORTH. A FEW SEVERE
STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS...CAPABLE OF
DAMAGING DOWNBURST WINDS. ADDITIONALLY...HEAVY RAINFALL AND
FLOODING WILL BE A THREAT FOR PORTIONS OF CENTRAL KANSAS. REFER TO
THE LATEST FLOOD WATCH PRODUCT FOR DETAILS.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF SOUTH
CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND
TONIGHT.

FURTHERMORE...HEAT INDICES WILL CONTINUE TO EXCEED 105
DEGREES LATE THIS AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS. REFER
TO THE LATEST HEAT ADVISORY PRODUCT FOR DETAILS.

FINALLY...THE RANGELAND FIRE DANGER WILL BE HIGH ACROSS PORTIONS
OF SOUTH CENTRAL KANSAS...ESPECIALLY THOSE COUNTIES CLOSEST TO THE
OKLAHOMA BORDER. OUTDOOR BURNING SHOULD BE RESTRICTED TO EARLY
MORNING AND LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS...SOME OF WHICH MAY BE STRONG ALONG THE
OKLAHOMA BORDER...WILL LINGER ACROSS THE AREA SATURDAY AND
SATURDAY NIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE
SUNDAY NIGHT...GENERALLY ALONG AND WEST OF INTERSTATE 135. STRONG
OR SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND
TONIGHT FOR CENTRAL KANSAS. AND AS USUAL...RAINFALL AND FLOODING
REPORTS ARE ALWAYS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KLEINSASSER/SCHRECK

In the hours before

Special weather statement, Aug 18, 4:07 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT FRI AUG 18 2006

KSZ051-182130-
MCPHERSON-
407 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON COUNTY...

AT 403 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR LINDSBORG...OR 13 MILES NORTH OF MCPHERSON...AND MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Special weather statement, Aug 18, 4:29 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT FRI AUG 18 2006

KSZ049-182200-
SALINE-
429 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ASSARIA...OR 14 MILES SOUTH
OF SALINA...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Aug 18, 5:00 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT FRI AUG 18 2006

KSZ051-182230-
MCPHERSON-
500 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINDSBORG...OR 10 MILES NORTH OF
MCPHERSON...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Aug 18, 5:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT FRI AUG 18 2006

KSZ049-182300-
SALINE-
529 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BROOKVILLE...OR 16 MILES
SOUTHWEST OF SALINA...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Aug 18, 5:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT FRI AUG 18 2006

KSZ032-182315-
RUSSELL-
539 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BUNKER HILL...OR 10 MILES
SOUTHEAST OF RUSSELL...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Aug 18, 5:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT FRI AUG 18 2006

KSZ048-049-182315-
ELLSWORTH-SALINE-
552 PM CDT FRI AUG 18 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND SALINE COUNTIES...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 16 MILES EAST OF
ELLSWORTH...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:14 AM CDTFlood WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more27 hr
Aug 18, 4:16 AM CDTHeat AdvisoryICTAllen, Chautauqua, Labette, Montgomery, Neosho, Wilson15 hr
Aug 18, 3:26 PM CDTSevere Thunderstorm WarningICTSaline64 min
Aug 18, 4:35 PM CDTSevere Thunderstorm WarningICTSaline52 min
Aug 18, 5:05 PM CDTSevere Thunderstorm WarningICTMcPherson20 min
Aug 18, 6:12 PM CDTSevere Thunderstorm WarningICTMcPherson40 min
Aug 18, 6:43 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.